MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number X022-0240
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that two wing lock pedicle screwdrivers were damaged during surgery.There were no reported patient complications.The following mdr numbers are associated with this event.3005031160-2019-00037.The visual assessment of the screwdriver showed an instrument with repeated use.The thread detail at the distal tip of the screwdriver was fractured off.A functionality assessment could not be performed due to the damage to the pedicle screw driver.The square thread detail in the driver could break if the user over-torqued the handle attached to the driver while not in the neutral position or if the pedicle screw was not loaded properly.Over torquing the handle attached to the driver while not in a neutral position transfers force to the interface of the driver threads and the pedicle screw threads, which may result in a driver malfunction.In the applicable surgical technique guide, there is a note that states, "if the user turns the driver with high torque force without placing the handle in the neutral position, this could cause considerable damage to the threads including causing them to break off completely." proper pedicle screw loading prevents screw toggle while under lateral forces.If the pedicle screw is not loaded on the driver properly, the lateral forces are transferred to the square thread detail and can result in a malfunction.A dhr review was performed for the screw driver, the device met all required specifications prior to being released on (b)(6) 2014.
 
Event or Problem Description
The complainant reported that two wing lock pedicle screwdrivers were damaged during surgery.There were no reported patient complications.The following mdr numbers are associated with this event.3005031160-2019-00037.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8864745
Report Number3005031160-2019-00038
Device Sequence Number3294314
Product Code HXX
UDI-Device IdentifierM697X02202401
UDI-PublicM697X02202401
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX022-0240
Device Lot Number6781-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2019
Initial Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;